A 33-year-old female asked:
Disclaimer

i was really dizzy last night. checked my sugar and it was 302! wow. took my metformin and it went down some. but now today i don't feel good. pain in my stomach and diarrhea. is this possible from the pill?

2 doctor answers
Dr. Quang Nguyen
Specializes in Endocrinology
See your doctor: While metformin can cause stomach pain and diarrhea, in your case, it could be the high blood sugar and uncontrolled diabetes that could be causing these symptoms. See your doctor to see if you need to intensify your treatment regimen. Metformin is a great drug but it is a slow acting medication and won't bring down your blood sugar fast enough ( in the 300's).
Answered on Oct 30, 2012
Dr. Marc Hirsch
51 years experience Family Medicine
Possible: I would check your sugar often, write it down & review it with your doctor. It may be that you need additional medication or advise about your food & exercise. You're young so you could use this to step up your diabetes control & live a better quality & healthier life.
Answered on Oct 30, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old male asked:
Dr. Matt Wachsman
35 years experience Internal Medicine
It can: it isnt as common as the gastrointestinal effects which occur in up to 1 in 3 people on metformin. But the association each time with taking it seems ... Read More
1
1 thank
A female asked:
Dr. Gurmukh Singh
48 years experience Pathology
? Dehydration: You may be dehydrated and that can explain some of the symptoms. Drink plenty of water and juice so that your urine is mostly colorless. If that does ... Read More
1
1 thank
A 66-year-old male asked:
Dr. David Masiello
17 years experience Hematology and Oncology
See your doctor: This could represent multiple pathologies all related to a prior hisotry of GERD. You should see your doctor and ask to see a gastrointestinal specia ... Read More
2
2 thanks
A 20-year-old female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Hand tremors: You should be evaluated asap by a neurologist.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month